Alert archive / Pennsylvania / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2016, 3:58 PM EDT for Chester County, Pennsylvania. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2016, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 23, 2016, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
County Chester County, PA
The radar
The Dover AFB radar (KDOX), 119 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:30 PM EDT | TSTM WND DMG | West Grove, PA | LARGE TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
844
WWUS81 KPHI 231958
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SAT JUL 23 2016
PAZ101-102-232045-
WESTERN CHESTER-EASTERN CHESTER-
358 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHESTER COUNTY...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOMEVILLE...OR 12
MILES SOUTHEAST OF WILLOW STREET...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
MOUNT VERNON AND GLEN ROY AROUND 405 PM EDT.
HOMEVILLE AROUND 410 PM EDT.
OXFORD AND COCHRANVILLE AROUND 415 PM EDT.
WEST GROVE AROUND 425 PM EDT.
KEMBLESVILLE AROUND 430 PM EDT.
KENNETT SQUARE AND LADENBERG AROUND 435 PM EDT.
NORTH STAR AROUND 440 PM EDT.
HOCKESSIN AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TOUGHKENAMON AND
AVONDALE.
LAT...LON 3981 7603 3983 7604 3983 7602 3985 7602
3987 7599 3992 7600 3993 7599 3984 7559
3981 7570 3972 7577 3972 7607 3974 7609
TIME...MOT...LOC 1957Z 293DEG 24KT 3989 7607
$$
GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 12:49 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 23, 12:49 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1249 PM EDT SAT JUL 23 2016
.SYNOPSIS...
Frontal boundary sinks through the region today. Then high
pressure builds over the region through the weekend. By Monday, a
cold front will approach from the west, but may stall over the
region through mid week. High pressure may build in from the north
for next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast seems on track thus far so only minor adjustments were
made to the forecast for this afternoon and tonight with the 1230
PM ESTF update. Added enhanced thunderstorm wording (gusty winds
and hail) to the grids for far southern PA and NJ as well as
eastern MD and DE for later this afternoon and evening. Midday
mesoanalysis shows a moderately unstable airmass along and
southeast of the surface trough with MLCAPE values already
1500-2000 J/kg from about Phila southward where temps are in the
90s and dewpoints in the 70s. High values of DCAPE off SPC
mesoanalysis indicate a potential for strong convective wind gusts
if storms to develop. Overall, the environment is very favorable
for wet microbursts given how moist the boundary layer is and dry
the column is above it.
Previous Discussion from 10 AM...
Mid morning surface analysis shows a surface low over the
Canadian Maritimes. A cold front extended to the west-southwest
along the Northeast U.S.-Eastern Canada border. Meanwhile, a pre-
frontal trough in the Gulf of Maine extended south-southwestward
into the mid-Atlantic region. Over our area, the surface trough
was positioned several miles to the south/east of the I-95 but
oriented parallel to the major interstate. Although not quite
noticeable right now, a contrast in dewpoints on either side of
this boundary will become evident this afternoon as the surface
trough sharpens and drier air aloft mixes down to the surface.
Dewpoints that are currently in the upper 60s and low 70s with a
west to northwest wind behind (i.e., to the north and west) the
boundary are expected to fall into the 50s and low 60s later
today. Farther south into the Delmarva and far southern NJ,
conditions will remain humid with dewpoints steady in the upper
60s and low 70s.
The Excessive Heat Warning will go into affect late this morning for
the urban I-95 centers including Wilmington, Philadelphia and
Trenton metro where heat indices are forecast to be in the 97-103F
range this afternoon. We will also keep the Heat Advisory in place
farther east into central/ southern NJ where heat indices are
forecast to be in the 98-104F range and farther south into eastern
MD and DE where it will be much more humid and thus heat indices are
forecast peak in the 103-109F range. Farther north across
northeastern PA and northwestern NJ, heat indices away from of the
cooler mountains will be in the 90-95 range with much drier air in
place.
Hourly PoPs and Weather grids were updated through tonight with the
mid morning ESTF update. The hi-res convective-allowing model
guidance are all in pretty good agreement showing convection
initiating just south of the front near the Mason-Dixon line and
southern NJ by about 3 PM. Showers and thunderstorm development
expanding southward into the Delmarva late this afternoon. Coverage
of showers and storms should mainly be isolated. Better coverage is
expected this evening across our southern zones with additional lift
arriving with a mid-level shortwave trough.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As the front continues to sink southward through the area and the
short wave/vorticity impulse continues southward as well, showers
and thunderstorms could continue into the evening across the
southern portions of the area. So we will keep the slight
chance/chance POPS across the southern half of the area through the
evening hours. Once the front and short wave move south of the area
around or shortly after midnight, any precipitation will come to an
end.
With lowering dewpoints and lightening winds, some areas could be
several degrees cooler tonight compared to Friday night.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Sunday...Surface high entrenched north of our region along with
and upper level short wave ridge crossing the NE US at this time
should keep our region dry on Sunday. With weak surface flow,
expect another day of very low relative humidity values. However,
unlike today, tomorrow winds should be light.
Monday...low level southwesterly flow ahead of the next cold
front develops. This, combined with increasing 1000-500mb
thicknesses thanks to the previously mentioned short wave ridge
will lead to the hottest day of the next week, and possibly the
hottest day we've seen so far this year. Additionally, the
southwesterly flow will also be responsible for moisture
advection, leading to increasing dew points and heat index values
above 100 for most of the area. As the front, and an upper level
short wave trough, approaches late in the day, could see scattered
thunderstorms develop. Coverage may be limited thanks to limited
shear and warm mid levels, but if any storms develop, they could
have downburst potential with gusty winds. As a result, there is a
marginal risk for severe storms for some of our region. Will hold
off on mentioning in the HWO for now.
Tuesday and Wednesday...relief behind the cold front will be more
in the form of lower relative humidity values, while temperature
wise, we should only be a few degrees lower as compared to Monday.
depending on where the front stalls, we could see showers and
thunderstorms develop along the stalled front each afternoon and
evening.
Thursday and Friday...as the cooler air mass continues to slide
south, a modest cooling trend should continue. In the upper
levels, expect mostly a zonal flow pattern. As such, could see a
typical summertime convection pattern with isolated to scattered
showers and thunderstorms each afternoon and evening.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions are expected across the area today and tonight for
most locations. There is a chance of isolated/scattered showers or
thunderstorms across the southern half of the area today into this
evening. However, being they are forecast to be isolated/scattered
in nature, we have left them out of the TAFS for now, although we
may need to include the in a TEMPO group in the future. If a shower
or thunderstorm did develop, they could briefly lower VSBYS.
Some patchy fog may develop across mainly the southern portions of
the area later tonight, especially if any precipitation falls across
the area.
Southwest-west winds will become more west-northwest through the
morning and into the afternoon as a frontal boundary moves across
the area. Winds are expected to become gusty around 15-20 knots
through today as well. The gusts will drop off this evening, and
eventually winds will become light and variable most places
overnight. Any directions overnight would be more northwest, become
northeast by daybreak.
Outlook...
Sunday...VFR conditions expected
Monday...MVFR or even brief IFR conditions possible with scattered
thunderstorms...primarily in the afternoon and evening.
Tuesday and Wednesday...mostly VFR conditions expected. A small
chance of thunderstorms on the Coastal Plains and southern
Delaware Valley (including KACY...KMIV...KILG...and KPHL) on
Wednesday.
&&
.MARINE...
W-NW winds are currently 10-15 kt in our NJ coastal waters from
ANZ452 northward and under 10 kt farther south in our coastal
waters and DE Bay. We expect the winds to back out of the SW or
even S-SE in spots this afternoon once the sea-breeze develops a
few miles offshore. S-SWly winds are forecast to be strongest late
this afternoon and this evening in our coastal waters off S NJ and
DE. Winds could be sustained near 20 kt but the potential to mix
down higher gusts is minimal with a hot airmass residing over the
relatively cooler waters. While there could be a few gusts near
25 kt late in the day nearshore, do not expect conditions will
warrant a SCA. Medium-period sly swells will persist today. Wave
heights should subside to 2-3 ft this afternoon after starting
3-4 ft this morning.
Sub-Small Craft Advisory conditions are expected today and tonight.
However, winds could gust around 20 knots today. A frontal boundary
will sink southward across the waters later today and into the
overnight hours. It is possible that isolated/scattered showers or
thunderstorms may affect the waters later today into this evening.
Outlook...
Sunday...winds and seas should remain below SCA criteria.
Monday...winds and seas on the coastal waters may approach or even
reach SCA criteria primarily from the afternoon through Monday
night.
Tuesday through Wednesday...winds and seas should remain below SCA
criteria.
Rip Currents...Offshore winds today will make it unfavorable for
the sea-breeze front to progress inland this afternoon, except may
at the barrier islands. The W-NW winds that are currently
occurring this morning should back more out of the SW or even S
this afternoon and increase ahead of a pressure trough from about
LBI southward. This would enhance the potential for the formation
of dangerous rip currents at the south-facing beaches in Cape
May. After coordinating with local beach patrol on our daily surf
conference call, we opted to go with a moderate risk for rip
currents in Cape May County. Lifeguards at Cape May had rip
current issues yesterday and expect the same today with the setup
being similar to yesterday. Elsewhere, kept the risk low, but it
will likely be at the upper end of it later this afternoon as
winds increase and become oriented parallel to the shore.
&&
.FIRE WEATHER...
With rising temperatures and lowering dewpoints, relative humidity
values are forecast to drop near 30 percent later today across
the northern two-thirds of NJ and eastern PA. Meanwhile, west-
northwest winds will increase to 10-15 mph and could gust in the
low 20s. Summertime is not usually a period when we are concerned
about fire weather, but contacted our fire weather partners in NJ
and PA to determine how dry the fuels are and if any enhanced
statements should be issued. A statement does not appear necessary
at this time unless the wind speeds become much higher than
currently forecast.
Farther south across Delaware and Maryland, RH values are not
expected to drop below 35-40 percent, so we have less concerns
that far south.
&&
.CLIMATE...
Record high temperatures today through Thursday are below.
Site 23rd 24th 25th 26th 27th 28th
---- ---- ---- ---- ---- ---- ----
PHL... 101-2011 98-2011 96-1899 101-1892 101-1940 100-1941
ABE... 99-1955 95-1999 95-1999 98-1940 98-1955 97-1949
ACY... 105-2011 100-2011 99-2010 96-2011 99-2005 98-1999
ILG... 100-2011 98-2011 96-1987 99-1894 100-1894 101-1894
TTN... 104-2011 98-1910 97-1999 99-1892 100-1894 101-1894
GED... 104-2011 99-2011 99-2010 97-2012 98-2005 99-1949
RDG... 100-2011 96-2010 96-1999 99-1940 98-1955 99-1941
MPO... 91-1955 91-1914 90-1999 89-1949 91-1955 93-1949
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Watch from Monday morning through Monday
afternoon for PAZ060>062-101-103-105.
Excessive Heat Warning until 6 PM EDT Monday for PAZ070-071-
102-104-106.
NJ...Excessive Heat Watch from Monday morning through Monday
afternoon for NJZ007>010-012>014-016-020>027.
Heat Advisory until 8 PM EDT this evening for NJZ012>014-016-
020>027.
Excessive Heat Warning until 6 PM EDT Monday for NJZ015-
017>019.
DE...Excessive Heat Watch from Monday morning through Monday
afternoon for DEZ002>004.
Heat Advisory until 8 PM EDT this evening for DEZ002>004.
Excessive Heat Warning until 6 PM EDT Monday for DEZ001.
MD...Excessive Heat Watch from Monday morning through Monday
afternoon for MDZ008-012-015-019-020.
Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...Johnson
Near Term...Klein
Short Term...Robertson
Long Term...Johnson
Aviation...Johnson/Robertson
Marine...Johnson/Klein/Robertson
Fire Weather...
Climate...Hazardous weather outlook, Jul 23, 3:48 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EDT SAT JUL 23 2016 NJZ007>010-PAZ061-062-105-242000- WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON-UPPER BUCKS- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-020-242000- MIDDLESEX-WESTERN MONMOUTH-OCEAN- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-PAZ106-242000- MERCER-LOWER BUCKS- 348 PM EDT SAT JUL 23 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-242000- SUSSEX-CARBON-MONROE- 348 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-026-242000- EASTERN MONMOUTH-COASTAL OCEAN- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ024-025-242000- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN DOWNPOURS AND LOCALLY GUSTY WINDS. THERE IS A MODERATE RISK FOR RIP CURRENTS THE REST OF TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-242000- DELAWARE BEACHES- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN DOWNPOURS AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ060-101-103-242000- BERKS-WESTERN CHESTER-WESTERN MONTGOMERY- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN DOWNPOURS AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-027-242000- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 348 PM EDT SAT JUL 23 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN DOWNPOURS AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ017>019-PAZ070-071-102-104-242000- NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY- 348 PM EDT SAT JUL 23 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN DOWNPOURS AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-242000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 PM EDT SAT JUL 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 3:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT SAT JUL 23 2016
PAZ101-102-232045-
WESTERN CHESTER-EASTERN CHESTER-
358 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHESTER COUNTY...
AT 357 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOMEVILLE...OR 12
MILES SOUTHEAST OF WILLOW STREET...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM WILL BE NEAR...
MOUNT VERNON AND GLEN ROY AROUND 405 PM EDT.
HOMEVILLE AROUND 410 PM EDT.
OXFORD AND COCHRANVILLE AROUND 415 PM EDT.
WEST GROVE AROUND 425 PM EDT.
KEMBLESVILLE AROUND 430 PM EDT.
KENNETT SQUARE AND LADENBERG AROUND 435 PM EDT.
NORTH STAR AROUND 440 PM EDT.
HOCKESSIN AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TOUGHKENAMON AND
AVONDALE.
LAT...LON 3981 7603 3983 7604 3983 7602 3985 7602
3987 7599 3992 7600 3993 7599 3984 7559
3981 7570 3972 7577 3972 7607 3974 7609
TIME...MOT...LOC 1957Z 293DEG 24KT 3989 7607
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:12 PM EDT | Heat Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Hunterdon, Middlesex and 7 more | 50 hr |
| Jul 23, 4:55 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 35 min |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | PHI | Salem | 28 min |
| Jul 23, 5:10 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 23, 5:24 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 51 min |
| Jul 23, 5:43 PM EDT | Special Weather Statement | PHI | Ocean | 62 min |
| Jul 23, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Ocean | 65 min |
| Jul 23, 6:05 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 23, 7:11 PM EDT | Special Weather Statement | PHI | Atlantic | 34 min |
| Jul 23, 7:18 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 27 min |
| Jul 23, 7:23 PM EDT | Special Marine Warning | PHI | 82 min | |
| Jul 23, 4:10 PM EDT | Special Weather Statement | PHI | Philadelphia | 50 min |
| Jul 23, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 47 min |
| Jul 23, 5:55 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 65 min |
| Jul 23, 6:46 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's | 44 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | PHI | Kent | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.